MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D TEST SYSTEM
Catalog Number 09038086190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the e 801 analyzer is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with elecsys vitamin d total iii on a cobas e 801 analytical unit.No questionable results were reported outside of the laboratory.The sample initially resulted in a vitamin d value of 116 ng/ml.The result did not agree with the patient's history, so the customer decided to repeat the sample.The sample was repeated twice on (b)(6) 2025, resulting in vitamin d values of 20.9 ng/ml and 19.7 ng/ml.The repeat results were consistent with the patient's history.
 
Additional Manufacturer Narrative
Controls were acceptable.The provided data do not indicate an issue with the analyzer or reagents.No relevant alarms were observed on the alarm trace.The instrument surfaces were not adequately clean.There was visible dust and blood on the sample gripper.Camera images from the analyzer showed particles on sample surfaces.Overall sample quality was sub-optimal.Numerous samples had fibrin strands, clots, particles, and film.The investigation determined the issue is consistent with insufficient pre-analytic sample handling and dirty instrument surfaces.

Brand Name
ELECSYS VITAMIN D TOTAL III
Common Device Name
VITAMIN D TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24064339
Report Number1823260-2026-00172
Device Sequence Number9240839
Product Code MRG
UDI-Device Identifier07613336172650
UDI-Public07613336172650
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K210901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09038086190
Device Lot Number881659
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown